MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fibrosis (3167)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that two years after intraocular lens (iol) implantation, the patient experienced lecog/possible phimosis in the eyes.The surgeon performed posterior and anterior yttrium-aluminum-garnet laser (yag) capsulotomies.There are two medical device reports associated with this patient.This report is associated with the left eye.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The provided photo was reviewed.The same photo was attached to the bilateral file.The photograph was through the oculars of a slit lamp microscope of what appears to be a pciol visible through an undilated round pupil at moderate magnification.There appeared to be 360 degrees of anterior capsular opacification (phimosis) of moderate to dense opacification with the visual axis clear.The appearance of these opacities likely represents lens epithelial cell on-growth (lecog).Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The handpiece and viscoelastic used were not provided.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.The provided photo was reviewed.This likely demonstrates anterior capsular opacification (phimosis).The risk factors for this condition are many and include chronic ocular inflammation and diabetes.Additionally, it can be more common in certain lens materials as it is a phenomenon associated with capsular bag biocompatibility and has been reported in many iols with different types of biomaterials.It is usually self-limited.Information was provided that the patient has diabetes.The patient had intravitreal injections of in 2022 for amd.File will be reopened if new information is provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18408141
Report Number1119421-2023-02231
Device Sequence Number18133690
Product Code HQL
UDI-Device Identifier00380655093306
UDI-Public00380655093306
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.255
Device Lot Number12681519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/04/2024
02/22/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/02/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown